Jump to content

Manic feelings during taper


Kevman2112
 Share

Recommended Posts

Anyone have manic periods during their taper?  I don’t want to call it a manic episode and they are probably much more mild than an actual manic episode.

 

I am over 6 months into my taper and have been at my current dose, 6mg for 25 days, my longest hold yet, and was subsequent to an updose after accidentally reducing to 4.29mg from 12mg.  I have not had these feeling at any other point during my taper.
 

I have had 2 instances of feeling jolted, with some racing thoughts, more talkative than normal and having a lot of energy.  They last a few hours and then disappear by afternoon.  Hoping I can attribute this to withdrawal rather than worrying something concerning is emerging.  Maybe it’s time to reduce to 5mg? 
 

Any thoughts would be appreciated. 

Multiple drugs for my teen years.  ~10 years on Pristiq 100mg.  
January 2021: 50mg Pristiq to 43.75. Stopped Viibryd at 10mg

March 2021: holding at 37.5mg.
April 2021: 25mg.  May 2021: 18.75 to 12.5.  
June 2021: 12.5 to (accidentally) 4.29mg.  Updose to 6mg using compounded Pristiq

August 2020: Crashed at day 35 of 5mg. Updose to 6mg

September 2020: 5.5mg from 6 after 38 days

10/2021: 5mg, 11/2021: 4.5mg, 12/21:4mg, 3/22:3.75mg, Propranolol 10mg prn

Link to comment
Share on other sites

  • Mentor

@Kevman2112  What I get is a very intense brain, I don't really have thoughts that go from one to another,  My thoughts just feel very intense, my body and brain feel very tense and I feel like I have to bolt, or explode.  It can get so intense I feel frozen,  I want to bolt but can't move.  My brain want to explode.  I am not sure what entails racing thoughts.  Do your thoughts go one to another?  What ever it is for either one of us, it can be unnerving.

https://www.survivingantidepressants.org/topic/24894-greatful-is-this-withdrawal-or-to-many-med-changes-at-once/

1995? Prozac,  tried several Paxil, Serzone, St John's Wart back to Prozac and Trazodone ct:d Traz

 Lexapro. Tried to stop Crash in 2015  Kindled   Hospitalized, Vybrid, Seroquel, Effexor, Abilify  Pristiq, Wellbutrin-- 2016  ended back on   Prozac and Lamictal 200mg

5/2020  thru 12/2020 taper from 20mg  Prozac  down to 3mg.  Crashed  12/13/2020 Zoloft 50mg 1/29ct  1/29/2021 Seroquel 50mg ct  2/12/2021 Wellbutrin 75mg.  Became hypo manic 2/1  6ct Trazadone 50mg 4/25  25mg 2/5/ 2021 Lamictal 150mg.  2/24  100mg   4/9  75mg   4/21 37.5 

2/16/2021 Seroquel 50xr  3/3 100mg  3/17  150mg  side effects ct   4/3 2021 Lexapro 5mg  4/14  7.5mg  4/30 10mg  5/10  7.5mg 

2021/ 5/16  5mg Lexapro   37.5 Lamictal   25mg trazadone,   xanax  .0625mg  3x a day   Magnesium glycinate 300 to 400mg a day 

Lexapro   Sept/01/2021  4.90mg  Sept/25  4.75mg   Oct/19 4.69mg  Nov/14 4.2mg    Jan/30/2022-- All liquid  4.2mg  (2.20mg at 8am & 2mg at 4pm) 2/17 4mg  2/24  3.8mg   3/21 3.4mg  5/2 3mg  6/1  decreasing by 0.02ml  daily  to 2.70 mg  7/1 decreasing 0.02ml daily to  2.5 mg 8/1 decreasing 0.02ml daily to 2.3mg

Lamictal 25mg

 

Link to comment
Share on other sites

Yeah i've definitely had periods of what felt like hypomania, it was quite scary but it did pass

Started Lexapro 5mg Mid March 2020

Came off Completely September 2020

Hospitalised september 2021

Slowly worked up to 50mg lamictal and 60mg Prozac

reduced to 20mg Prozac September 2021

Holding 20mg Prozac and 50mg Lamictal for a good while to stabilise. November 2021

Link to comment
Share on other sites

On 7/8/2021 at 6:30 AM, Kevman2112 said:

Anyone have manic periods during their taper?  I don’t want to call it a manic episode and they are probably much more mild than an actual manic episode.

 

I am over 6 months into my taper and have been at my current dose, 6mg for 25 days, my longest hold yet, and was subsequent to an updose after accidentally reducing to 4.29mg from 12mg.  I have not had these feeling at any other point during my taper.
 

I have had 2 instances of feeling jolted, with some racing thoughts, more talkative than normal and having a lot of energy.  They last a few hours and then disappear by afternoon.  Hoping I can attribute this to withdrawal rather than worrying something concerning is emerging.  Maybe it’s time to reduce to 5mg? 
 

Any thoughts would be appreciated. 

I would say that is a symptom from withdrawal. Not sure if a typical one most feel, but no uncommon. I certainly had periods with racing thoughts that wouldnt stop.

Also had periods where it was the opposite and my brain felt slow and unable to think.

 

Just be patient and go slow. Looking at your taper schedule and projected taper scheduled, be careful. It appears as if you are planning to do a taper quicker than recommended. Try to do no more than 10% per month and even better fo something like the Brassmonkey slide method. As someone who has gone through this to the end I can tell you that I was able to move the fastest and easiest when I actually did smaller drops. On paper it seems like it will take lo her, but you dont have nearly the same amount of holds due to excessive symptoms.

40 yo Male. Started Paxil about 15 years ago. 10 mg (pill weight .125 - .129 g). 5 yrs wanted less side effects, doctor took me off Paxil over couple week period and put me on Wellbutrin. Not good. Went back on Paxil. Relieved my symptoms, but didn't work as well and more side effects. Severe reaction between Paxil and Zomig Summer of 2012. Head was affected during warmer days (cloudiness, confusion, pressure). Began 10% withdrawal 10/24/12.

Withdrawel helped many symptoms, but also added side effects: nausea, dizziness, tiredness. Hyper-anxiety started January 2014.

Went through a 2 year period of de-realization (2016-2018).  Rarely any windows.  
Current dose: 0.00 as of 4/10/21.  Made a lot of progress in my withdrawal symptoms the last 2 years of my taper.  I think doing a liquid taper helped stabilize things on the lower doses.  A lot of my symptoms have reduced significantly.  Hoping for even more improvement now that I am off.
My thread: http://survivingantidepressants.org/index.php?/topic/8909-rusty1-paxil-withdrawal-help-and-advice-welcome/#entry150222

Link to comment
Share on other sites

Thanks for the replies.  It’s definitely hypomania and definitely related to the taper.  It subsided after a few hours and occurs at similar times during the day.  I would assume if it were an organic mental health issue, it would not follow that pattern.  It is very scary, particularly before some confirmation that it was related to withdrawal.  
 

@Rusty1 thanks for your advice.  My compounding pharmacy can only do 1mg/ml as the lowest possible formulation.  This would make it challenging to do a micro taper with precision (as opposed to if it were say, 1mg/5ml).  I’m thinking I’ll adjust my plan and continue reducing by 1mg per drop but hold for 6 weeks rather than a month.  
 

 

Multiple drugs for my teen years.  ~10 years on Pristiq 100mg.  
January 2021: 50mg Pristiq to 43.75. Stopped Viibryd at 10mg

March 2021: holding at 37.5mg.
April 2021: 25mg.  May 2021: 18.75 to 12.5.  
June 2021: 12.5 to (accidentally) 4.29mg.  Updose to 6mg using compounded Pristiq

August 2020: Crashed at day 35 of 5mg. Updose to 6mg

September 2020: 5.5mg from 6 after 38 days

10/2021: 5mg, 11/2021: 4.5mg, 12/21:4mg, 3/22:3.75mg, Propranolol 10mg prn

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy